Please use this identifier to cite or link to this item:
|Title:||On the variance of average distance of subsets in the Hamming space||Authors:||Fu, Fang-Wei
|Keywords:||DRNTU::Science::Mathematics::Discrete mathematics||Issue Date:||2004||Source:||Fu, F. W., Ling, S., & Xing, C. (2004). On the variance of average distance of subsets in the Hamming space. Discrete Applied Mathematics, 145(3), 465-478.||Series/Report no.:||Discrete applied mathematics||Abstract:||Let V be a finite set with q distinct elements. For a subset C of V n, denote var(C) the variance of the average Hamming distance of C. Let T (n,M; q) and R(n,M; q) denote the minimum and maximum variance of the average Hamming distance of subsets of V n with cardinality M, respectively. In this paper, we study T (n,M; q) and R(n,M; q) for general q. Using methods from coding theory, we derive upper and lower bounds on var(C), which generalize and unify the bounds for the case q = 2. These bounds enable us to determine the exact value for T (n,M; q) and R(n,M; q) in several cases.||URI:||https://hdl.handle.net/10356/96425
|ISSN:||0166218X||DOI:||http://dx.doi.org/10.1016/j.dam.2004.08.004||Rights:||© 2004 Elsevier B.V. This is the author created version of a work that has been peer reviewed and accepted for publication by Discrete Applied Mathematics, Elsevier B.V. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1016/j.dam.2004.08.004].||metadata.item.grantfulltext:||open||metadata.item.fulltext:||With Fulltext|
|Appears in Collections:||SPMS Journal Articles|
Files in This Item:
|43. On the variance of average distance of subsets in the Hamming space.pdf||277.35 kB||Adobe PDF|
Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.